MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL BD PRECISIONGLIDE; NEEDLE, HYPODERMIC, SINGLE LUMEN

BD MEDICAL (BD WEST) MEDICAL SURGICAL BD PRECISIONGLIDE; NEEDLE, HYPODERMIC, SINGLE LUMEN
Catalog Number 305106
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Endophthalmitis (1835)
Date of Event 10/17/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
The following information was provided by the initial reporter: material # 305106 batch # 3347539.It was reported by customer that patient developed post-injection endophthalmitis following intravitreal injection using bd precisionglide needle.Rcc received a complaint via email.Post-procedure infection: endophthalmitis.Patient with known central retinal vein occlusion (crvo) and macular edema on chronic intravitreal eylea injection therapy developed post-injection.Endophthalmitis in the right eye.Patient received usual intravitreal injection of eylea 2mg od on (b)(6) 2025.Injection procedure was without complication.The following day developed pain and decreased.Vision prompting a visit to the mercy ed.On examination she was noted to have significant intraocular.Inflammation and markedly reduced vision concerning for acute endophthalmitis.She was taken.Urgently to the operating room on (b)(6) for vitrectomy/vitreous biopsy (bx) + intravitreal injection.Of abx(antibiotics).Cultures grew streptococcus mitis group.Endophthalmitis represents a rare but serious complication of intravitreal injection with potential for significant visual morbidity.Model #: 305106 lot #: 3347539.
 
Additional Manufacturer Narrative
(b)(4) follow up.It was reported there was post-injection endophthalmitis following intravitreal injection using a bd precisionglide needle.Our quality team has completed a device history record review for material number 305106 and lot number 3347539.The review did not identify any abnormalities during the production process that could have contributed to the defect, and all quality tests were within specification.Due to the unavailability of a sample for return, a comprehensive sample investigation could not be conducted.Consequently, the exact cause of this incident remains undetermined.Should you encounter any further issues with our product, we would appreciate the opportunity to perform a detailed analysis.At this time, no further action is deemed necessary.

Brand Name
BD PRECISIONGLIDE
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key23772196
Report Number1911916-2025-00785
Device Sequence Number13192421
Product Code FMI
UDI-Device Identifier00382903051069
UDI-Public(01)00382903051069(17)290228(10)3347539
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K021475
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 01/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number305106
Device Lot Number3347539
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/18/2025
Supplement Date Received by Manufacturer01/08/2026
Initial Report FDA Received Date12/10/2025
Supplement Report FDA Received Date01/08/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown